ArticleCureus2023
Isotretinoin as a Possible Cause for Eosinophilic Esophagitis and Eosinophilic Gastroenteritis: A Case Report.
Article in Cureus, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 2 citations in OpenAlex.
- Eosinophilic gastroenteritis with severe gastrointestinal intolerance: A case report and literature review.The Journal of international medical research · 2025Review
- A Case Report of Isotretinoin: Acute Eosinophilic Pneumonia, A Rare Adverse Reaction.Indian journal of dermatologyArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
A 39-year-old female patient who took isotretinoin for severe acne for around six months presented with severe upper abdominal pain, as well as abdominal distention. Initially, she was diagnosed with acute cholecystitis due to the presence of gallstones on ultrasound. However, additional imaging showed mural thickening of the bowel, for which she underwent further work-up. Laboratory investigations showed raised inflammatory markers along with eosinophilia. Concurrently, bedside paracentesis showed raised levels of eosinophils. The patient underwent an endoscopic assessment, which revealed eosinophilic esophagitis and gastroenteritis likely to be induced by isotretinoin. Following the discontinuation of isotretinoin and the initiation of corticosteroid therapy, the patient's clinical condition improved significantly. The diagnosis of eosinophilic gastrointestinal disorders, though rare, must be kept in mind when patients on long-term isotretinoin treatment or with other risk factors present with symptoms such as dysphagia, abdominal pain, odynophagia, nausea, and vomiting.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.